Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Azilect and High Blood Pressure
    avatar
    southwest2012 posted:
    I have PD (diagnosed in 2004 at age 47); my current medications are:
    Azilect: 1mg tablet, 1x day
    Stalevo 100: 5 tablets a day
    Sinemet 25/100: Up to 7 tablets a day, as needed.
    Recently (past 3 months) I have been spiking very high blood pressure. I believe this is from the Azilect. The Azilect website lists the known food/drug interactions, and food/drugs to avoid. I am not consuming any of the risk foods (Aged cheese, meats, soy, etc), have essentially quit coffee altogether, and take no other drugs. The consistent pattern is, I'll start wearing off a bit and get slight tremors, and then dose as normal with one 100 stalevo and 1/2 Sinemet 25/100 tablet. Immediately after, my BP will go from a typical 128/80 up to as high as 190/110, with severe dizziness, tremors, and bradykinesia (can't walk well). Has anyone in the PD community experienced this, and if so, was it attributed to Azilect? Thanks in advance for your response.
    Reply
     
    avatar
    Haylen_WebMD_Staff responded:
    Please check in with your prescribing doctor with a list of these symptoms.

    You can check out drug feedback here:

    Drugs & Medication A - Z: Find or Review a Drug

    Some posters may have experienced similar symptoms that can give you more insight to take to your physician.

    Haylen
     
    avatar
    texas883 responded:
    To southwest2012 - I saw your post from 11 months ago and was wondering if you found a connection to Azilect and high blood pressure. My husband has been on Azilect (1mg) for a year and a half and has just had very high spikes in his blood pressure. He is not overweight, exercises regularly and eats fairly well. We feel there is a connection to the Azilect and are waiting to hear back from his neurologist. I was curious to see what your results were.
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear southwest 2012,
    Although is it not common, some people with PD notice a blood pressure change when their medication is wearing off. This sounds more like what is happening. You seem to have done everything right about avoiding tyramine containing foods, and it would be quite rare for you to be having regular blood pressure elevations on this drug. You may wish to contact your doctor and ask if the azilect is helping your PD symptoms. If not, your doctor may want to try another strategy.


    Helpful Tips

    Parkinson's app for iPad
    I found a free app for my iPhone/iPad and it seems to be pretty good. It's called Parkinson's Central and it is sponsored by the National ... More
    Was this Helpful?
    3 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center